Top
30
Doctor insights on: Medicine For Dexchlorpheniramine Maleate Allergy

Share
Dr. John Chiu
2,638 Doctors shared insights

Allergies (Definition)

Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more


2

2
Is zyrtec or polaramine (dexchlorpheniramine maleate) stronger?

Is zyrtec or polaramine (dexchlorpheniramine maleate) stronger?

Zyrtec (cetirizine): Polaramine (dexchlorpheniramine maleate) (dexchlorpheniramine) is an older antihistamine that is not used as often due to dosing every 8 hours and side effects (impaired driving ability). Effectiveness of polaramine (dexchlorpheniramine maleate) was similar to Claritin (loratadine) while a study in healthy adults showed zyrtec (cetirizine) to be a better antihistamine than polaramine (dexchlorpheniramine maleate). Go to: http://www. Ncbi. Nlm. Nih. Gov/pubmed/2972549. ...Read more

3

3
What are the differences between chlorpheniramine maleate and dexchlorpheniramine maleate?

What are the differences between chlorpheniramine maleate and dexchlorpheniramine maleate?

Closely related: Both medications are potent antihistamines. Both have similar side effects, mainly sedation and anti-cholinergic (dry mouth, larger pupils, may cause constipation and in older men, difficulty in urination. Dexchlorpheniramine requires a prescription. Its chemical structure is only minimally different from chlorpheniramine. ...Read more

4

4
What is the recommended dosage for polaramine (dexchlorpheniramine maleate) sleeping pills?

What is the recommended dosage for polaramine (dexchlorpheniramine maleate) sleeping pills?

Polaramine (dexchlorpheniramine maleate): It is an antihistamine. Recommended dose is 2mg. (one teaspoonful) for adults & children over 12 age every 4-6 hours for allergies, & at bedtime for sleep. ...Read more

5

5
I can't get codien so can paloramine cough syrup with dexchlorpheniramine maleate get me buzzing?

I can't get codien so can paloramine cough syrup with dexchlorpheniramine maleate get me buzzing?

Buzzing?: What is the purpose of this question? Why do you need codeine? Please seek medical attention. ...Read more

7

7
Polaramine (dexchlorpheniramine maleate) how harmful?

Polaramine (dexchlorpheniramine maleate) how harmful?

Safe enough: Polaramine (dexchlorpheniramine maleate) (dexchlorphemiramine) is an old-fashioned, reliable antihistamine. It may make you more drowsy than modern antihistamines, and tends to dry up secretions which may help a runny nose or annoy you by making your eyes and mouth dry. ...Read more

8

8
Could polaramine (dexchlorpheniramine maleate) be taken with zytec?

Could polaramine (dexchlorpheniramine maleate) be taken with zytec?

Yes you can: You can take both together. However, they might both cause drowsiness so you should take them with precaution. Don't take them more than the recommended otc doses. ...Read more

9

9
I take polaramine (dexchlorpheniramine maleate) tablets. Help me sleep?

I take polaramine (dexchlorpheniramine maleate) tablets. Help me sleep?

Yes and no: It may help you think you are sleeping but you won't go thrpugh the stages of sleep normally and after awhile actually feel sleep deprived even if sleeping 8 hours. ...Read more

13

13
Is polaramine (dexchlorpheniramine maleate) or clarityne better to clear a blocked nose?

Is polaramine (dexchlorpheniramine maleate) or clarityne better to clear a blocked nose?

Neither: Both medications are anti-histamines, . Claritin (loratadine), is less sedating. Most anti-histamines have limited effect on nasal congestion. They are effective for symptoms such as itching and runny nose. When combined with decongestants, (claritin d, Allegra d, zyrtec d, and such) are a little more effective. The best medications are inhaled nasal steroids available by prescription only. ...Read more

14

14
What can I use to calm a hyperactive toddler on a flight? He hates to be held or confined and will just scream and struggle. Is polaramine (dexchlorpheniramine maleate) an option?

What can I use to calm a hyperactive toddler on a flight? He hates to be held or confined and will just scream and struggle. Is polaramine (dexchlorpheniramine maleate) an option?

Diphenhydramine: Would be an option. You might try a dose before you travel. Some children become hyperactive on that medication rather than sleepy. Your doctor can give you a weight based dose. All the best. ...Read more

15

15
Self diagnosed vaginal yeast infection. Took fluconazole & dexchlorpheniramine maleate yesterday. Increased white lumpy discharge. Is this normal?

Self diagnosed vaginal yeast infection. Took fluconazole & dexchlorpheniramine maleate yesterday. Increased white lumpy discharge. Is this normal?

Vaginal discharge: Studies show in the evaluation of a woman with vaginal discharge a pregnancy test and urinalysis are useful. If you have external itching with the discharge then it probably is a yeast infection. Does the discharge have odor? Lots of women have a mixed infection with BV urine STI panel may be helpful. One solution is to use vaginal suppositories such as terconazole for 3 nights see MD ...Read more

16

16
My son 11 months 22lb has hayfever found allergy relief for 1 year old it's chlorphenamine maleate 2mg/5ml dosage 2.5ml can he take this amount?

My son 11 months 22lb has hayfever found allergy relief for 1 year old it's chlorphenamine maleate 2mg/5ml dosage 2.5ml can he take this amount?

Infant care: Infant is too young for this medication general use. Talk to your pediatrition for alternative means of treatment - look into what may be causing the. " allergy" symptoms. Common household exposures., dust, animal dander, dust mites, mold and food groups can be the culprit to these " allergy" symptoms especiall if infants symptoms are chronic or recurring. Wish you well. ...Read more

17

17
How bad is avil (pheniramine maleate) syrup for a four month old on almost dailt basis a tsp, using it to treat allergy n echzema.

How bad is avil (pheniramine maleate) syrup for a four month old on almost dailt basis a tsp, using it to treat allergy n echzema.

Not good: There are so many side effects that you cannot see from chronic use of this class of medication. There can be heart rhythm problems, neurologic effects - it's just not worth the risk even if it is working well for runny nose and eczema. You need to find a good pediatric allergist and find a different regimen of treatment before this med does permanent damage. ...Read more

19

19
I'm 34 weeks pregnant I would like to know if I could take chlorpheniramine maleate for my sever allergies?

I'm 34 weeks pregnant I would like to know if I could take chlorpheniramine maleate for my sever allergies?

Yes: Chlorpheniramine or Chlor-Trimeton is a 1st generation antihistamine that is listed as a pregnancy category B medication. There is no evidence of 2nd or 3rd trimester risk. Given the above information this medication is likely fine to take while 34 weeks pregnant. ...Read more

23

23
My ante-natal care provider gave Chloropheniramine Maleate 4mg & Hydrocortisone 1% cream. Allergy. Still itching! Week 33 now. How long will it exist?

My ante-natal care provider gave Chloropheniramine Maleate 4mg & Hydrocortisone 1% cream. Allergy. Still itching! Week 33 now. How long will it exist?

Can't say: Those treatments generally do general help self-limited rashes and itching. Afraid your description doesn't give enough detail to diagnose and make a prediction. There is itching of pregnancy that I've seen last a month after baby's out. ...Read more

25

25
Difference between polaramine, zyrtec and claritin (loratadine)?

Difference between polaramine, zyrtec and claritin (loratadine)?

Antihistamine: Benadryl, (diphenhydramine) polaramine, chlortrimeton etc., are old time antihistamines used for runny nose, sneezing, itching, and other allergies. They are very effective but can cause drowsiness and should be avoided in day time. Carefully read all the side effects.
Zyrtec, Claritin & Allegra are newer antihistamines, with lot less drowsiness or other side effects. They work fairly well for most people. ...Read more

26

26
Hives from past 9 week Levocetrizine, Dexchlorpheniramine, famocid 40, Levociz-M not effective. Allegra 180 twice daily little effective. Permanent cure?

Hives from past 9 week Levocetrizine, Dexchlorpheniramine, famocid 40, Levociz-M not effective. Allegra 180 twice daily little effective. Permanent cure?

Agree with Dr Chiu: There are options. Would suggest seeing an Allergist now. Increasing Allegra (fexofenadine) is an option, but there are others and it is time to have some basic labs checked to rule out some causes of chronic hives (even if most cases are never "solved"). ...Read more

27

27
Most effective medicines for spring time allergies?

Most effective medicines for spring time allergies?

Many: There are various antihistamines that are good for seasonal allergies many of which are over the counter such as Claritin Allegra or zyrtec. If those do not help there are prescription antihistamines and nasal sprays which can help. ...Read more

28

28
Is there an OTC medicine I can take for winter allergies?

Is there an OTC medicine I can take for winter allergies?

Yes: I presume you must be referring to dry, itchy skin that occurs in winter also called the winter itch. It is not an allergy but caused by drying of the skin due to evaporation of skin oils. This is due to the low humidity and use of dry indoor heat. The treatment is regular application of a good skin moisturizer daily after bath and also using a humidifier to reduce dryness. ...Read more

29

29
Could allergy to a specific drug ingredient develop over time?

Could allergy to a specific drug ingredient develop over time?

Yes: Drug allergy is a complex issue, so many drugs r in the market with many active / inactive ingredients, fortunately enough only few people develop drug allergy, if at all in doubt stop the medicine review it with ur doctor to replace it, if it is an absolute necessity to take the drug in question consult an allergist. ...Read more

30

30
Best OTC medicine for dog allergy?

Best OTC medicine for dog allergy?

Cetirizine: The most effective second generation, minimally sedating antihistamine is Cetirizine (adult dose 10 mg at bedtime). No antihistamine will allow ad lib dog contact so minimize contact, keep dog out of bedroom, use hepa filter in bedroom. If still symptoms have to consider rehousing dog in another home. ...Read more

Dr. Brad Goldenberg
10 Doctors shared insights

Dexchlorpheniramine Maleate (Definition)

Dexchlorpheniramine maleate is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Dr. Suzanne Galli
13 Doctors shared insights

Polaramine (Definition)

Polaramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more